Alabama, 2007Drought in Alabama, December 1 to 31, 2007
December 1 to 31, 2007 · NWS BMX · 39 events in 39 counties and zones
Drought conditions continued across most of Central Alabama through the month of December, with monthly rainfall deficits around 2 to 3 inches. By the end of the month, roughly three-quaters of Central Alabama remained in Exceptional Drought (D4), with the remainder in Moderate (D1) to Extreme (D3) Drought.
Every event with a place to put it; 39 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions continued across most of Central Alabama through the month of December, with monthly rainfall deficits around 2 to 3 inches. By the end of the month, roughly three-quaters of Central Alabama remained in Exceptional Drought (D4), with the remainder in Moderate (D1) to Extreme (D3) Drought.
Agricultural impacts were lessened due to the end of the autumn harvesting season. However, hydrologic and socioligical impacts continued to be widely felt. Most stream and river levels across Central Alabama continued to be much below normal with serious negative impacts continuing. Some of the most serious impacts continued on the Coosa and Tallapoosa Rivers. The threat of water shortages for municipal water systems persisted, and most water restriction plans already in place continued.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 30, 9:45 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Nov 30, 9:45 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
945 PM CST FRI NOV 30 2007
.UPDATE...FOR TONIGHT.
&&
.DISCUSSION...
TONIGHT...LARGE FLAT UPPER LEVEL RIDGE ACROSS MUCH OF THE EASTERN
TWO THIRDS OF THE NATION. SOME MID TO UPPER LEVEL CLOUDINESS
STREAMING THIS WAY FROM THE WEST AND SOUTHWEST ALONG WITH A FEW
WEAKER SHORT WAVE TROUGHS IN THE FLOW. ADJUSTED CLOUD COVER DOWN
SEVERAL NOTCHES AS ONLY THIN CIRRUS OVER THE AREA NOW. WILL SEE SOME
INCREASE IN HIGH CLOUDS AFTER MIDNIGHT...BUT WENT WITH PARTLY CLOUDY
FOR NOW...A BIT THICKER NORTH. WITH WILL AFFECT TEMPS SOMEWHAT...BUT
BELIEVE LOW FORECAST IS IN THE BALLPARK. TEMPERATURE TREND AT 03Z
LOOKS GOOD ACROSS MOST OF THE FORECAST AREA WITH MOST AREAS IN THE
40S...BUT THERE ARE ALWAYS LOCAL NUANCES WHERE TEMPS ARE WARMER OR
COLDER. LOWERED OVERNIGHT LOWS A BIT MAINLY EAST CENTRAL...SOUTHWEST
...AND SOUTHEAST. EVEN WITH UPDATE...MAIN THEME OF THE FORECAST
REMAINS THE SAME. LATEST MODELS CONTINUE TO ADVERTISE A QUICK
TURNAROUND IN THE WINDS FROM THE SOUTHEAST...ALLOWING A WARMUP INTO
THE 65 TO 70 RANGE SATURDAY AFTERNOON WITH ONLY SOME CIRRUS AROUND.
75
PREVIOUS DISCUSSION...TONIGHT AND SATURDAY.
HIGH PRESSURE WILL REMAIN IN CONTROL ACROSS CENTRAL ALABAMA THROUGH
THE BEGINNING OF THE WEEKEND...BEFORE THE APPROACH OF OUR NEXT
WEATHER SYSTEM...MAKING VERY PLEASANT OUTDOOR CONDITIONS. CLOUD
COVER WILL ADVECT INTO THE AREA OVERNIGHT...WHICH WILL HELP TO KEEP
TEMPERATURES SEVERAL DEGREES WARMER THAN PREVIOUS NIGHTS. LOWS IN
THE UPPER 30S TO AROUND 40 ARE EXPECTED. TEMPERATURES WILL DROP INTO
THE LOW 30S IN A FEW LOCATIONS IN THE NORTH. SATURDAY...WINDS WILL
BEGIN TURNING TO THE SOUTHEAST WITH AN INCREASE IN LOW LEVEL
MOISTURE. UNDER SUNNY SKIES...ALONG WITH WEAK WARM
ADVECTION...TEMPERATURES WILL TOP OUT IN THE UPPER 60S/LOW 70S BY
MID AFTERNOON.
14
SATURDAY NIGHT THROUGH FRIDAY...
SHORT WAVE TROF WILL LIFT NORTHEAST ACROSS THE PLAINS STATES ON
SUNDAY AND BEGIN TO PULL LOW LEVEL MOISTURE RAPIDLY NORTHWARD INTO
ALABAMA SATURDAY NIGHT. EXPECT MOSTLY CLEAR SKIES SATURDAY EVENING
WITH RAPID INCREASE IN LOW CLOUDS AFTER MIDNIGHT. LOW CLOUDS WILL
HANG AROUND THROUGH THE EARLY SUNDAY AFTERNOON AND THEN BEGIN TO
MIX OUT...ESPECIALLY SOUTHERN COUNTIES. LOWERED HIGH TEMPERATURES
A FEW DEGREES SUNDAY AS CLOUD COVER WILL LIKELY LIMIT TEMPERATURES
REACHING THEIR MAXIMUM POTENTIAL DUE TO CLOUD COVER. HUMIDITY
LEVELS WILL ALSO BE ON THE INCREASE WITH SURFACE DEWPOINTS RISING
INTO THE LOWER 60S BY SUNDAY AFTERNOON. STRONG WARM AIR ADVECTION
ALOFT WILL LIMIT POTENTIAL FOR CONVECTIVE DEVELOPMENT SUNDAY...
ALTHOUGH A FEW SHOWERS POSSIBLE IN THE WARM AIR MASS.
LARGE SCALE ASCENT WILL INCREASE ACROSS NORTHWEST ALABAMA BY SUNSET
SUNDAY FOR SHOWERS AND POSSIBLY A FEW THUNDERSTORMS TO DEVELOP.
LIMITING FACTOR WITH THIS SYSTEM WILL BE WARM LAYER ALOFT AND LACK
OF DEEP MOISTURE. DESPITE WARM SURFACE TEMPERATURES AND LOW LEVEL
SOURCE OF MOISTURE...LIFTED INDICES STAY ON THE POSITIVE SIDE AND
LITTLE OR NO POTENTIAL ENERGY FOR PARCEL ASCENT. DESPITE LIKELY
POPS SUNDAY NIGHT ACROSS MOST OF THE COUNTY WARNING AREA...THIS
WILL NOT EQUATE TO SIGNIFICANT RAINFALL AMOUNTS. RAINFALL
DURATIONS WILL GENERALLY BE 2 HOURS OR LESS WITH THIS SYSTEM AND
AVERAGE RAINFALL AMOUNTS LESS THAN ONE-HALF INCH.
COLD FRONT WILL MOVE QUICKLY THROUGH CENTRAL ALABAMA SUNDAY NIGHT
AND RAIN WILL BE GONE BY SUNRISE MONDAY. DRIER AIR WILL ALSO MOVE
IN QUICKLY BEHIND FRONT AND SKIES WILL CLEAR RAPIDLY MONDAY
MORNING. LOWERED MAX TEMPERATURES ON MONDAY A FEW DEGREES BASED ON
STRENGTH OF COLD AIR ADVECTION.
MOS LOCATIONS WILL EXPERIENCE FREEZING TEMPERATURES TUESDAY MORNING
AS COLD DOME OF HIGH PRESSURE BUILDS OVER AREA. COLD SNAP WILL BE
SHORT LIVED AS WESTERLY FLOW DEVELOPS BY TUESDAY AFTERNOON AHEAD
OF NEXT SHORT WAVE TROF DROPPING OUT OF THE GREAT LAKES REGION.
12Z GFS MODEL RUN IS SHOWING A MUCH DEEPER SYSTEM THAN ECMWF OR
DGEX...AND HENCE COLDER MOS GUIDANCE TEMPERATURES WEDNESDAY AND
THURSDAY. LOWERED TEMPERATURES A FEW DEGREES...BUT STAYED ABOVE
GFS MOS GUIDANCE. LIMITED MOISTURE ALONG FRONT AND REMOVED RAIN
CHANCES ON THURSDAY AND CONTINUED DRY FORECAST INTO FRIDAY.
58/ROSE
&&
.AVIATION...00Z TAF DISCUSSION.
SCT TO BKN HIGH LEVEL CLOUDS AT ALL TERMINALS THROUGH THE FORECAST
PERIOD...WITH A SCT MID LEVEL DECK FORMING SATURDAY MORNING AS WINDS
GRADUALLY TURN TO THE SOUTHEAST. WINDS WILL INCREASE DURING THE
AFTERNOON HOURS TO 5 TO 10 KTS. VFR CONDITIONS CAN BE EXPECTED.
16
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
Hazardous weather outlook, Nov 30, 7:23 PM CST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
723 PM CST FRI NOV 30 2007
ALZ011>015-017>050-011830-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
723 PM CST FRI NOV 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.
Drought, Autauga
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Autauga forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.535, -86.643 (the zone’s center; the record gives no point)
Drought, Barbour
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Barbour forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.870, -85.393 (the zone’s center; the record gives no point)
Drought, Bibb
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Bibb forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.999, -87.126 (the zone’s center; the record gives no point)
Drought, Blount
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Blount forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.981, -86.567 (the zone’s center; the record gives no point)
Drought, Bullock
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Bullock forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.100, -85.716 (the zone’s center; the record gives no point)
Drought, Calhoun
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.771, -85.826 (the zone’s center; the record gives no point)
Drought, Chambers
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Chambers forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.914, -85.392 (the zone’s center; the record gives no point)
Drought, Cherokee
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.176, -85.604 (the zone’s center; the record gives no point)
Drought, Chilton
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Chilton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.848, -86.719 (the zone’s center; the record gives no point)
Drought, Clay
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.269, -85.861 (the zone’s center; the record gives no point)
Drought, Cleburne
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Cleburne forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.675, -85.519 (the zone’s center; the record gives no point)
Drought, Coosa
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Coosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.936, -86.248 (the zone’s center; the record gives no point)
Drought, Dallas
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Dallas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.326, -87.106 (the zone’s center; the record gives no point)
Drought, Elmore
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Elmore forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.597, -86.149 (the zone’s center; the record gives no point)
Drought, Etowah
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Etowah forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.045, -86.035 (the zone’s center; the record gives no point)
Drought, Fayette
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Fayette forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.721, -87.739 (the zone’s center; the record gives no point)
Drought, Greene
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Greene forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.853, -87.952 (the zone’s center; the record gives no point)
Drought, Hale
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Hale forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.763, -87.629 (the zone’s center; the record gives no point)
Drought, Jefferson
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.554, -86.896 (the zone’s center; the record gives no point)
Drought, Lamar
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Lamar forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.779, -88.097 (the zone’s center; the record gives no point)
Drought, Lee
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Lee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.601, -85.356 (the zone’s center; the record gives no point)
Drought, Lowndes
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Lowndes forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.155, -86.650 (the zone’s center; the record gives no point)
Drought, Macon
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Macon forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.386, -85.693 (the zone’s center; the record gives no point)
Drought, Marengo
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Marengo forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.248, -87.789 (the zone’s center; the record gives no point)
Drought, Marion
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.137, -87.887 (the zone’s center; the record gives no point)
Drought, Montgomery
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.220, -86.208 (the zone’s center; the record gives no point)
Drought, Perry
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Perry forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.639, -87.294 (the zone’s center; the record gives no point)
Drought, Pickens
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Pickens forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.281, -88.089 (the zone’s center; the record gives no point)
Drought, Pike
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Pike forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.803, -85.941 (the zone’s center; the record gives no point)
Drought, Randolph
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Randolph forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.294, -85.459 (the zone’s center; the record gives no point)
Drought, Russell
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Russell forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.288, -85.185 (the zone’s center; the record gives no point)
Drought, Shelby
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Shelby forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.264, -86.661 (the zone’s center; the record gives no point)
Drought, St. Clair
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- St. Clair forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.716, -86.315 (the zone’s center; the record gives no point)
Drought, Sumter
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Sumter forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.591, -88.199 (the zone’s center; the record gives no point)
Drought, Talladega
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Talladega forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.380, -86.166 (the zone’s center; the record gives no point)
Drought, Tallapoosa
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Tallapoosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.862, -85.797 (the zone’s center; the record gives no point)
Drought, Tuscaloosa
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Tuscaloosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.290, -87.525 (the zone’s center; the record gives no point)
Drought, Walker
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Walker forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.803, -87.297 (the zone’s center; the record gives no point)
Drought, Winston
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Winston forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.149, -87.374 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Michigan, December 1 to 2, 20077 deaths · 12 events
- Avalanche in Washington, December 1 to 2, 20075 deaths · 1 injured · 2 events
- Winter Storm in Wisconsin, December 1 to 2, 20074 deaths · 6 events
- Flooding and Heavy Rain in Oregon, December 1 to 6, 20072 deaths · $76 million · 49 events
- Winter Storm in Wisconsin, December 1 to 2, 20072 deaths · 13 events
- Winter Storm in Michigan, December 1 to 2, 20071 death · 8 injured · 5 events
- Flooding and Heavy Rain in Washington, December 1 to 4, 2007$10 million · 6 events
- Ice Storm and Winter Storm in Iowa, December 1, 2007$925,000 · 49 events
- Ice Storm in Nebraska, December 1, 2007$480,000 · 24 events
- Drought in Georgia, December 1 to 31, 200797 events
- Flood in Alaska, December 1, 2007$700,000 · 1 event
- Flash Flood and Heavy Snow in New Mexico, December 1 to 2, 2007$210,000 · 75 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 71735, 71736, 71737, 71738, 71739, 71740, 71741, 71742, 71743, 71744, 71745, 71746, 71747, 71748, 71749, 71750, 71751, 71752, 71753, 71754, 71755, 71756, 71757, 71758, 71759, 71760, 71761, 71762, 71763, 71764, 71765, 71766, 71767, 71768, 71769, 71770, 71771, 71772, 71773.